Vitamin supplements

I have noticed that many on this site suggest taking Vit D B12 Folate Magnesium etc for optimum health with hypothyroidism - I have this plus fibromyalgia & have constant joint & muscle pain along with other symptoms.

My question is -I know to take other medication, supplements & food at least 1-4 hrs away from levothyroxine but seem to suffer from upset stomach & horrid taste in my mouth -I don't know if this is related to the supplements ? Does anyone else have this or can offer any advice to stop/reduce this please??

Thank you

2 Replies

  • Sutton, I experience an intermittent sour tomatoey taste which lasts a few weeks and then goes off. This started before I supplemented and was deficient and continues periodically now my levels are corrected. I suspect it is connected to hypothyroidism and not supplements.

    The only way to tell whether the supplements are causing your stomach ache/bad taste is to eliminate each of them for a few weeks. Try eliminating one at time to see whether there is improvement and reintroducing it if not.

    Hypothyroid patients often have low stomach acid which can cause stomach pains, especially after eating a protein packed meal. Betaine Pepsin or raw appled cider vinegar in fruit juice before meals raise stomach acid and improve digestion.

  • Sorry, in a rush so can't say much, but any chance you could get some T3 in place of some of your levothyroxine? My endo prescribed this because I have fibromyalgia as well as hashi's and it has taken away almost all of my fibro symptoms.

You may also like...